# SDR CA021118004

- Difficulty date: November 13, 2002
- Submitted: December 2, 2002
- Operation: General aviation
- Make and model: Cessna 310L
- Aircraft time: 7,281 hours
- Engine: Cont IO470VO
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Spring
- Part number: 50410051
- Condition: Broken
- Location: Rt Mlg Downlock
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) SUBSEQUENT TO THE RT MAIN GEAR FAILURE TO LOCK AND FINDING THE TORQUE TUBE CRACKED, THE DOWNLOCK SPRING WAS ALSO BROKEN.  HAD THIS SPRING BEEN INTACT THE GEAR WOULD HAVE FREE-FALLEN DOWN AND LOCKED. THERE IS NO RIGGING OR ADJUSTMENT ON THESE SPRINGS.  BOTH LT & RT SPRINGS WERE REPLACED NEW, THE RT FAILING AFTER 164.4 HOURS AND AGAIN AFTER 25.1 HOURS.  ALL SPRINGS WERE FOUND TO BE OF THE SAME ORIGIN AND THE INTACT LT SPRING HAS BEEN REMOVED FROM THE AIRCRAFT.ALL SPRINGS HAVE BEEN SUPPLIED TO OUR PMI FOR FURTHER INVESTIGATION.
